Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 209, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 7:23 PM CDT for Lee County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 7:23 PM CDT (00:23 UTC)
- Expired
- Aug 10, 2000, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:30 PM CDT | Thunderstorm Wind | Tupelo, MS | A few trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006 WUUS54 KMEG 110023 SVRMEM MSC081-110115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 723 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 815 PM CDT * AT 720 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN TUPELO AND SALTILLO...MOVING SOUTH AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE... TUPELO... PLANTERSVILLE...VERONA... SHANNON... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED..
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 10, 2:29 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 229 PM CDT THU AUG 10 2000 COLD FRONT SLOWLY PUSHING SWD ACROSS FA. SCT TSRAS DEVELOPING IN VERY HOT AIRMASS AHEAD OF IT. HOTTEST DAY OF SUMMER SO FAR IN MEM WITH TEMP CURRENTLY 101...JUST SHORT OF 102 RECORD. FRONT SHOULD CONTINUE ACROSS AREA THROUGH EARLY EVENING. WILL WAIT TIL RIGHT BEFORE ZN ISSUANCE TO DECIDE ON POP COVERAGE FOR SRN HALF OF AREA. DRIER AND SLIGHTLY COOLER AIR WILL BEGIN FILTERING INTO REGION BY FRI AM. DEWPOINTS WILL FALL BACK INTO THE 60S. HIGHS ON FRIDAY WILL BE ABOUT 5 DEGREES LOWER THAN TODAYS. THUS HEAT ADVISORY WILL NOT BE EXTENDED. DRY...SEASONABLE WEATHER ON TAP FOR THE WEEKEND. GUIDANCE TEMPS CLOSE AND GENERALLY FOLLOWED. PRELIM NUMBERS... MEM 75/94/70/95/69 200 MKL 68/93/63/93/61 200 JBR 71/94/65/94/64 200 TUP 74/96/67/95 65 300 .MEM...NONE MKZ
In the hours before
Special weather statement, Aug 10, 7:20 PM CDT, 3 minutes before
MSZ002>006-009-013>017-022>024-110100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 720 PM CDT THU AUG 10 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR EXTREME NORTHEAST MISSISSIPPI... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS EXTREME NORTHEAST MISSISSIPPI. SEVERE THUNDERSTORM WATCH NUMBER 677 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST MISSISSIPPI...TIPPAH ...ALCORN...TISHOMINGO...PRENTISS AND ITAWAMBA. SEVERE THUNDERSTORM WATCH NUMBER 677 CONTINUE FOR MUCH OF NORTH MISSISSIPPI UNTIL 900 PM. THE COUNTIES INCLUDED IN THE WATCH ARE MARSHALL...BENTON...LAFAYETTE...UNION...PONTOTOC...LEE... YALOBUSHA...CALHOUN...CHICKASAW AND MONROE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.